MAUDE Adverse Event Report: BIOSENSE WEBSTER INC. LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC. LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was performed for the finished device 30163627l number, and no internal action was found during the review.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a lasso® nav eco catheter for which biosense webster¿s product analysis lab identified to be stuck in a deflected position.It was initially reported that during the procedure the lasso® nav eco catheter could not contract to variable sizes.There was no indication of how the issue was resolved.There was no patient consequence reported.The reported contraction issues are not mdr reportable since the loop contraction mechanism is not working properly, the user will not be able to use the device and will have to replace it.The most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.On (b)(6) 2019, the complaint product was returned to biosense webster inc.¿s (bwi) product analysis lab (pal) for evaluation.Initial visual analysis observed there was no visual damage or anomalies.On (b)(6) 2019, during a second visual analysis the catheter was inspected and it was found in good conditions, no visual damages observed.However, it was noticed that catheter was stuck in a deflection position.This finding was reviewed and assessed as a reportable malfunction.This event was originally considered non reportable, however, bwi became aware of a reportable malfunction through visual inspection on (b)(6) 2018 and has reassessed this complaint as reportable.
 
Additional Manufacturer Narrative
It was initially reported that during the procedure the lasso® nav eco catheter could not contract to variable sizes.There was no indication of how the issue was resolved.There was no patient consequence reported.The reported contraction issues are not mdr reportable since the loop contraction mechanism is not working properly, the user will not be able to use the device and will have to replace it.The most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.On (b)(6) 2019, the complaint product was returned to biosense webster inc.¿s (bwi) product analysis lab (pal) for evaluation.Initial visual analysis observed there was no visual damage or anomalies.On (b)(6) 2019, during a second visual analysis the catheter was inspected and it was found in good conditions, no visual damages observed.However, it was noticed that catheter was stuck in a deflection position.This finding was reviewed and assessed as a reportable malfunction.Device evaluation details: the device evaluation has been completed.The device was visually inspected and it was found in good conditions.However, it was noticed that catheter was stuck on deflection position.For this condition, the manufacture team performed an investigation in order to find the root cause, the investigation results showed that this issue is not related to the manufacture process since at the moment to perform the failure investigation, the device was contracted/deflected and work according to specification, the device was disassembled and everything was found in good conditions.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint cannot be confirmed since the contraction mechanism functioned as intended.The root cause of the deflection stuck cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures, it could be related to the handling/manipulation of the device, however, this cannot be conclusively determined.Manufacturer¿s ref # (b)(4).

Brand Name
LASSO® NAV ECO CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC.
33 technology drive
irvine CA 92618
MDR Report Key8972561
Report Number2029046-2019-03607
Device Sequence Number226797
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Catalogue NumberD134302
Device Lot Number30163627L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1